Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Des Moines, IA

May 10, 2005Guthrie County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 10, 2005, 9:30 PM CDT for Guthrie County, Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 9:30 PM CDT (02:30 UTC)
Expired
May 10, 2005, 10:30 PM CDT
In force
60 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Guthrie County, IA

The radar

The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2604 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 110231
SVRDMX
IAC077-110330-
/O.NEW.KDMX.SV.W.0069.050511T0230Z-050511T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUTHRIE COUNTY IN WEST CENTRAL IOWA.

* UNTIL 1030 PM CDT.

* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PANORA TO 12 MILES SOUTHWEST OF
  GUTHRIE CENTER...OR ALONG A LINE EXTENDING FROM 35 MILES WEST OF
  DES MOINES TO 51 MILES WEST OF DES MOINES...AND MOVING SOUTHEAST AT
  20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR MENLO BY 945 PM CDT.

THIS WARNING REPLACES THE TORNADO WARNING WHICH EXPIRED AT 930 P.M.

THE LOCATION OF GUTHRIE COUNTY REGIONAL AIRPORT IS ALSO IN THE PATH
OF THESE SEVERE THUNDERSTORMS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO 
WARNING. 

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4185 9430 4185 9475 4151 9471 4151 9425

$$

JAW
2 follow-up statements
000 
WWUS53 KDMX 110250
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT TUE MAY 10 2005

IAC077-110330-
/O.CON.KDMX.SV.W.0069.000000T0000Z-050511T0330Z/
GUTHRIE IA-
950 PM CDT TUE MAY 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GUTHRIE COUNTY UNTIL
1030 PM CDT...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PANORA TO 11
MILES SOUTHWEST OF GUTHRIE CENTER...OR ALONG A LINE EXTENDING FROM 34
MILES WEST OF DES MOINES TO 55 MILES WEST OF DES MOINES...AND MOVING
SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MENLO BY 1010 PM CDT.

THE LOCATION OF GUTHRIE COUNTY REGIONAL AIRPORT IS ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM PRODUCED GOLF BALL SIZED HAIL 6 MILES SOUTHEAST OF 
GUTHRIE CENTER AT 947 P.M.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4185 9430 4185 9475 4151 9471 4151 9425

$$

JAW
000 
WWUS53 KDMX 110323
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT TUE MAY 10 2005

IAC077-110330-
/O.CON.KDMX.SV.W.0069.000000T0000Z-050511T0330Z/
GUTHRIE IA-
1021 PM CDT TUE MAY 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GUTHRIE COUNTY UNTIL
1030 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF STUART TO 10 MILES SOUTH OF GUTHRIE CENTER TO 10 MILES
SOUTHEAST OF AUDUBON...OR ALONG A LINE EXTENDING FROM 33 MILES WEST
OF DES MOINES TO 49 MILES WEST OF DES MOINES TO 60 MILES WEST OF DES
MOINES...AND MOVING EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MENLO BY 1025 PM CDT.

THE LOCATION OF GUTHRIE COUNTY REGIONAL AIRPORT IS ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM PRODUCED GOLF BALL SIZED HAIL 3 MILES NORTHWEST OF DEXTER 
AT 1007 P.M. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4185 9430 4185 9475 4151 9471 4151 9425

$$

JAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:40 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, May 10, 3:40 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE MAY 10 2005

.DISCUSSION...

CONCERNS CONTINUE TO FOCUS ON SVR POTENTIAL AS WELL AS POSSIBLE
FLOODING ISSUES.

CURRENT...SFC BOUNDARY DRAPED ACROSS NE TO SW IA CUTTING ROUGHLY
FROM KDBQ TO KDSM TO KOMA.  ANOTHER WEAK WIND SHIFT FEATURE OVER THE
NORTHERN AREA OF THE STATE. DEVELOPING LOW IN SE COLORADO CONTINUES
TO INCREASE SFC WIND FIELD WEST WITH LL MOISTURE FROM SFC TO 925 MB
STREAMING NORTH ATTM. TD ALREADY APPROACHING 70 F OVER NORTHERN TX.
FRONT OVER IA EXPECTED TO WIGGLE NORTH A BIT THIS AFTERNOON...BUT
NOT MAKE MUCH PROGRESS.

SHORT TERM...TONIGHT THROUGH THURSDAY...ACTIVE WX SET UP WITH CAPE
BULLSEYE DEVELOPING OVER SE NE THIS AFTERNOON EVE COMBINED WITH MAX
THETA-E ADV HEADING NORTH INTO NORTHEAST NEBRASKA...NO CHANGES FROM
PREVIOUS THINKING WITH INITIATION TAKING PLACE IN NEBRASKA TOWARD
00Z. HOWEVER...CONCERN IS THE CURRENT FRONTAL POSITION AND EVENTUAL
TRACK OF MCS WITH SVR THIS EVENING AND RAIN OVERNIGHT MAY BE SHIFTED
FARTHER SOUTH. MAX INSTABILITY CONTINUES OVER CENTRAL IA OVN WITH
THETA-E ADV AND MOISTURE TRANSPORT TAKING SYSTEM INTO EAST AND
NORTHEAST IA TOWARD MORNING. INITIALLY ALONG THE BOUNDARY THIS
EVENING WILL BE ENOUGH SHEAR TO SUPPORT SUPERCELLS AND POTENTIAL
LARGE HAIL AND POSSIBLE TORNADO THREAT AS PER SPC...ESPECIALLY ALONG
THE FRONT. LATER TONIGHT EXPECT GREATER HEAVY RAIN THREAT WILL
CONTINUE FOR CENTRAL AND NORTHERN SECTIONS OF FORECAST AREA. WILL BE
ISSUING FLOOD WATCH FOR THE REGION...WITH OPPORTUNITIES FOR ANOTHER
MCS TOMORROW NIGHT...WITH FOCUS SHIFTING NORTHWARD TOWARD THE IA-MN
BORDER. RAINFALL AMOUNTS TNT LOOK TO BE IN THE 1-3 INCH RANGE IN
AXIS OF HEAVIEST RAIN WITH POTENTIAL FOR LOCALLY HIGHER AMOUNTS AS
STRONG H850 LLJ IMPINGES ON BOUNDARY OVER AREA.

MODELS COMING INTO BETTER AGREEMENT FOR WED WITH FRONT SAGGING SOUTH
AND KEEPING MAX SVR THREAT OVER THE SOUTHERN AREAS. MCS AGAIN
EXPECTED TO DEVELOP WITH MAX MOISTURE TRANSPORT AND ISENTROPIC LIFT
AGAIN SETTING UP OVR SOUTHERN NE AND NORTHERN MO. EVOLVING MCS WOULD
TRACK OVER NW THIRD OF STATE AND HEAD INTO N IA AND S MN BY THU
MORNING. WITH SYSTEM STILL WEST...MORE ROUNDS OF RAIN AND THUNDER
WILL CONTINUE THU AFTERNOON/EVE WITH RESIDUAL SHOWERS AND
THUNDERSTORMS INTO FRIDAY...GRADUALLY ENDING BY FRI NIGHT.

EXTENDED...SATURDAY THOUGH TUESDAY...MODELS IN GENERALLY GOOD
AGREEMENT INTO THE EARLY WEEKEND FOR TRANSITION TO NW FLOW AND
DRYING...ALLOWING FOR A BREAK FROM THE EXPECTED PATTERN THE NEXT FEW
DAYS. EURO/NAM SUGGEST A SLOWER TRANSITION FROM FRI ON RESULTING IN
TYPICALLY SLOWER ARRIVAL OF NEXT SYSTEM EARLY NEXT WEEK. WITH THAT
TREND...HAVE MODIFIED TEMPS AND PRECIP CHANCES INTO EARLY NEXT WEEK
BY ADJUSTING TIMING A TOUCH FOR POPS LATE MONDAY. BY TUESDAY CHANCES
FOR CONVECTION WILL BE INCREASING AS WAA AND MOISTURE RETURNS.
HIGHS AGAIN IN THE 60S/70S WITH LOWS MODERATING FROM 40S/LOW 50S TO
50S.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH CENTRAL IOWA MIDNIGHT
TONIGHT THROUGH MIDNIGHT WEDNESDAY NIGHT ALONG AND NORTH OF I-80.

&&

REV
Hazardous weather outlook, May 10, 12:44 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1244 PM CDT TUE MAY 10 2005

IAZ023>028-033>039-044>050-057>062-070>072-111100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-
1244 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...FROM THE HIGHWAY 3 CORRIDOR...AND SOUTH TO INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS WHICH ARE
EXPECTED TO DEVELOP IN FAR NORTHWEST AND WEST CENTRAL IOWA AFTER 7
PM. INITIALLY...SUPERCELL STORMS ARE POSSIBLE...WITH MULTIPLE
THREATS OF VERY LARGE HAIL AROUND GOLFBALL SIZE...A FEW DAMAGING
STRAIGHT LINE WIND GUSTS...AND POSSIBLY AN ISOLATED TORNADO. THE
HIGHEST RISK AREA FOR SUPERCELLS IS WEST OF A LINE FROM FORT DODGE
TO GUTHRIE CENTER. LATER IN THE EVENING AND THROUGH THE OVERNIGHT
HOURS...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST
ACROSS CENTRAL IOWA WITH A SEVERE STORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS...ALONG WITH HEAVY RAIN AND ISOLATED FLASH
FLOODING. GENERAL 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED...AND
A FEW LOCATIONS AFFECTED BY REPEATED THUNDERSTORMS CAN EXPECT
HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH HEAVY RAIN AND ISOLATED SEVERE WEATHER COULD
LINGER INTO EARLY WEDNESDAY MORNING ACROSS CENTRAL IOWA.
ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AFTERNOON...MAINLY SOUTH OF HIGHWAY 30. ANOTHER THUNDERSTORM
COMPLEX IS POSSIBLE AGAIN WEDNESDAY NIGHT...AFFECTING AREAS MAINLY
FROM FORT DODGE...TO CARROLL AND DENISON. EXPECT PERIODS OF
THUNDERSTORMS AGAIN THURSDAY INTO FRIDAY...WITH THE MAIN THREAT
FOR SEVERE WEATHER THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT...IS LIKELY AGAIN
WEDNESDAY AFTERNOON AND NIGHT...AND POSSIBLE THURSDAY AFTERNOON
AND EVENING. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT
COORDINATORS WILL BE CONDUCTED AT 3:30 PM.

IAZ004>007-015>017-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
1244 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IOWA...NORTH
OF HIGHWAY 3.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN FAR NORTHWEST AND WEST
CENTRAL IOWA AFTER 7 PM. ISOLATED SEVERE STORMS ARE POSSIBLE
DURING THE EVENING AND OVERNIGHT HOURS IN NORTHERN IOWA...WITH THE
MAIN THREAT LARGE HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED WEDNESDAY ACROSS NORTHERN
IOWA. A LARGE THUNDERSTORM COMPLEX IS POSSIBLE WEDNESDAY
NIGHT...WITH HEAVY RAIN AND FLASH FLOODING THE MAIN
THREATS. 1 TO 2 INCH AMOUNTS ARE EXPECTED...AND LOCALLY HIGHER. THE
CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO FRIDAY...BUT
THE THREAT OF SEVERE WEATHER IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT...AND AGAIN WEDNESDAY NIGHT
FOR FLASH FLOODING. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT
COORDINATORS WILL BE CONDUCTED AT 3:30 PM...FOCUSING ON THE SEVERE
WEATHER THREAT FOR THE CENTRAL THIRD OF IOWA.

IAZ073>075-081>086-092>097-111100-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1244 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN IOWA... GENERALLY SOUTH
OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN FAR NORTHWEST AND WEST
CENTRAL IOWA AFTER 7 PM. MOST OF THE THUNDERSTORM ACTIVITY IS
EXPECTED TO REMAIN NORTH OF INTERSTATE 80...BUT ISOLATED SEVERE
STORMS CANNOT BE RULED OUT DURING OVERNIGHT HOURS IN SOUTHERN
IOWA...WITH THE MAIN THREAT LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
IN SOUTHERN IOWA...WITH THE MAIN THREATS LARGE HAIL AND AN ISOLATED
TORNADO. ADDITIONAL THUNDERSTORMS ARE EXPECTED THURSDAY INTO
FRIDAY...WITH THE HIGHEST SEVERE WEATHER POTENTIAL THURSDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT...BUT MORE LIKELY
WEDNESDAY AFTERNOON AND EVENING...AND THURSDAY AFTERNOON AND
EVENING. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT
COORDINATORS WILL BE CONDUCTED AT 3:30 PM...FOCUSING ON THE SEVERE
WEATHER THREAT FOR THE CENTRAL THIRD OF IOWA.

JUNGBLUTH

In the hours before

Local storm report, May 10, 9:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             6 ENE MANILLA           41.92N 95.13W
05/10/2005  0.75 INCH        CRAWFORD           IA   TRAINED SPOTTER

&&

JOHNSON
Local storm report, May 10, 9:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
909 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             3 W GUTHRIE CENTER      41.68N 94.56W
05/10/2005  1.75 INCH        GUTHRIE            IA   LAW ENFORCEMENT

            FROM GUTHRIE COUNTY SHERIFF AT STATE ROUTE 44 AND INDIGO
            AVE.

&&

SMALL
Local storm report, May 10, 9:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
913 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             3 WSW GUTHRIE COUNTY RE 41.68N 94.50W
05/10/2005  1.00 INCH        GUTHRIE            IA   TRAINED SPOTTER

&&

SMALL
Local storm report, May 10, 9:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             8 W GUTHRIE CENTER      41.68N 94.65W
05/10/2005  0.75 INCH        GUTHRIE            IA   AMATEUR RADIO

            ALONG STATE ROUTE 44 AND COUNTY HIGHWAY N54.

&&

SMALL
Local storm report, May 10, 9:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             MANNING                 41.91N 95.06W
05/10/2005  1.75 INCH        CARROLL            IA   LAW ENFORCEMENT

            FROM CARROLL COUNTY SHERIFF.

&&

SMALL
Local storm report, May 10, 9:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
929 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             3 WSW GUTHRIE COUNTY RE 41.68N 94.50W
05/10/2005  0.88 INCH        GUTHRIE            IA   TRAINED SPOTTER

            HAS HAILED FOR PAST 13 MINUTES OR SO.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:16 PM CDTSevere Thunderstorm WarningDMXAudubon59 min
May 10, 7:43 PM CDTSevere Thunderstorm WarningDMXCarroll47 min
May 10, 7:59 PM CDTTornado WarningDMXAudubon66 min
May 10, 8:35 PM CDTTornado WarningDMXGuthrie55 min
May 10, 9:00 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford45 min
May 10, 9:27 PM CDTSevere Thunderstorm WarningDMXAudubon48 min
May 10, 9:37 PM CDTSevere Thunderstorm WarningDMXDallas53 min
May 10, 10:00 PM CDTSevere Thunderstorm WarningDMXCass46 min
May 10, 10:10 PM CDTSevere Thunderstorm WarningDMXAdair, Madison65 min
May 10, 10:16 PM CDTSevere Thunderstorm WarningDMXAudubon44 min
May 10, 10:26 PM CDTSevere Thunderstorm WarningDMXWinnebago35 min
May 10, 10:31 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie64 min
May 10, 10:39 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth53 min
May 10, 11:02 PM CDTSevere Thunderstorm WarningDMXAudubon58 min
May 10, 11:16 PM CDTSevere Thunderstorm WarningDMXAdair, Madison57 min
May 10, 11:22 PM CDTSevere Thunderstorm WarningDMXWinnebago56 min
May 10, 11:28 PM CDTSevere Thunderstorm WarningDMXDallas46 min
May 10, 11:37 PM CDTSevere Thunderstorm WarningDMXPolk, Warren38 min
May 10, 11:58 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass52 min
May 11, 12:08 AM CDTSevere Thunderstorm WarningDMXMadison69 min
May 11, 12:16 AM CDTSevere Thunderstorm WarningDMXJasper, Polk, Warren44 min
May 11, 12:47 AM CDTSevere Thunderstorm WarningDMXMarion43 min
May 11, 1:00 AM CDTSevere Thunderstorm WarningDMXJasper30 min
May 11, 1:09 AM CDTSevere Thunderstorm WarningDMXPoweshiek51 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.